# SDR SIMA961221

- Difficulty date: May 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N427MQ
- Make and model: Aerosp ATR 42-300
- Aircraft serial: 091
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 3717
- Condition: Failed
- Location: Cabin
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

MSN - FLT 4046 - AFTER DEPARTURE FROM MSN THE PASSENGERS AND CREW DETECTED AN ELECTRICAL SMOKE SMELL IN THE CABIN, AIRCRAFT RETURNED TO MSN AND CFR RESPONED.  INSPECTED AND FOUND THE LIGHT BALLAST FOR THE FORWARD LATERAL LIGHTS WAS THE SOURCE OF THE ODOR.  RAI'D BALLAST AND AIRED OUT THE CABIN, OPS CHECK GOOD.  AIRCRAFT WAS RETURNED TO SERVICE.  (M)
